Alert archive / Georgia / Frost Advisories in 2024
Frost Advisory 5, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Apr 5, 2024, 2:52 PM EDT for 21 counties in Georgia. It took effect at Apr 6, 2024, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2024, 2:52 PM EDT (18:52 UTC)
- In effect from
- Apr 6, 2024, 4:00 AM EDT
- Expired
- Apr 6, 2024, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 21 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Floyd County, GA, Forsyth County, GA, Gilmer County, GA, Gordon County, GA, Hall County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 117 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WWUS72 KFFC 051852 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 252 PM EDT Fri Apr 5 2024 GAZ006-008-009-060300- /O.NEW.KFFC.FZ.W.0005.240406T0800Z-240406T1300Z/ Fannin-Union-Towns- 252 PM EDT Fri Apr 5 2024 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Fannin, Union and Towns Counties. * WHEN...From 4 AM to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$ GAZ001>005-007-011>016-019>023-030-031-041-042-060300- /O.NEW.KFFC.FR.Y.0005.240406T0800Z-240406T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Hall- Polk-Paulding-Haralson-Carroll- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, and Carrollton 252 PM EDT Fri Apr 5 2024 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north Georgia. * WHEN...From 4 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Winds in higher elevations will likely prevent frost formation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
1 follow-up statement
673 WWUS72 KFFC 060009 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 809 PM EDT Fri Apr 5 2024 GAZ006-008-009-061300- /O.CON.KFFC.FZ.W.0005.240406T0800Z-240406T1300Z/ Fannin-Union-Towns- 809 PM EDT Fri Apr 5 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Fannin, Union and Towns Counties. * WHEN...From 4 AM to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$ GAZ001>005-007-011>016-019>023-030-031-041-042-061300- /O.CON.KFFC.FR.Y.0005.240406T0800Z-240406T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Hall- Polk-Paulding-Haralson-Carroll- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, and Carrollton 809 PM EDT Fri Apr 5 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north Georgia. * WHEN...From 4 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Winds in higher elevations will likely prevent frost formation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Apr 5, 1:50 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 5, 1:50 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 150 PM EDT Fri Apr 5 2024 ...New 18Z Aviation Discussion... .UPDATE... Issued at 1152 AM EDT Fri Apr 5 2024 Forecast remains on track, and no changes are planned. Will continue to monitor fuel moisture, RH, and winds for potential Fire Danger Statement expansion. /SEC && .SHORT TERM... (Today through Saturday) Issued at 336 AM EDT Fri Apr 5 2024 At a glance: -Cool temps and high pressure for the short term. -Clear skies and dry air will keep the weather pleasant. Temps will be chilly to start off the long term with a Freeze Warning expiring later this morning for NE Georgia where temps will spend an hour or two at or below freezing. Temps will gradually rise into the low to mid 60s for most of the area today with another chilly night expected for Friday night into Saturday. Elevated winds will likely prevent widespread frost for the area but temps will be in the 30's again before more warm moist air returns to the area to kick off the long term. Winds will be gusty today and tomorrow generally out of the NNW. Sustained winds of 10-15mph with gusts up to 25mph are possible. While we aren't expecting to meet wind advisory criteria this puts us in Fire Danger Statement territory. For more information, please see the Fire Weather Forecast. Vaughn && .LONG TERM... (Saturday night through Thursday) Issued at 336 AM EDT Fri Apr 5 2024 - A warming trend is anticipated Sunday into Monday. - The next potentially significant weather system should arrive in the region between Wednesday and Friday of next week. Sunday & Monday: Upper level ridging should build over the region during this period in advance of a strong trough in the Central Plains. As the ridge builds in, a warming trend that begin on Saturday should continue. Trends in the GEFS and EPS suggest high temperatures near 80 in central Georgia and mid to upper 70s in northern Georgia Monday afternoon. Isolated freezing or near freezing temperatures could occur in the wind sheltered valleys of northeast Georgia Sunday morning. Otherwise the potential for freezing or frosty conditions should come to an end for the foreseeable future with this warm up. Though dry weather is generally favored during this period, we will have to watch and see what happens as a dissipating cold front moves into northwest Georgia Sunday night and Monday. Guidance from the EPS and GEFS ensembles suggest a 40 to 80% chance of a trace of precipitation with this front for areas northwest of Atlanta. The odds of half an inch of rain are less than 5% in the GEFS and less than 20% in the EPS. Given the ridging and subsidence aloft our forecast favors rain amounts towards the lower end of this scale (generally less than 0.10 inches). Tuesday through Friday: As we move into the second half of the workweek it looks like (per GEFS and EPS guidance) we will be monitoring a shortwave trough moving from the Four Corners into the Southern Plains. SPC outlooks currently suggest a potential for severe weather in the Ark-La-Tex region between Monday and Wednesday. As this system tracks further eastward Thursday and Friday it should bring higher rain and storm chances to Georgia. For the time being the ensemble guidance is all over the board when it comes to instability ahead of this system. This lends itself to low forecast confidence in the severe weather outlook beyond Wednesday. It is worth noting that CSU's Machine- Learning model does suggest a low end potential for severe weather in Georgia Thursday, and given the time of year and overall synoptic pattern this doesn't seem unreasonable. Confidence in the forecast should increase over the weekend as models get a better grasp on the pattern for the end of next week. Albright && .AVIATION... (18Z TAFS) Issued at 144 PM EDT Fri Apr 5 2024 VFR conditions will continue through the period. A few flat CU may develop at the Atlanta metro and AHN terminals late this afternoon with a thin layer of residual moisture at around 6kft. Some CI clouds are expected Sat afternoon. NW winds will continue to periodically gust to around 20 kts today, then drop off considerably this evening. Winds will be lighter on Sat. The wind direction may periodically veer to NNE at ATL Sat morning, but the more persistent direction should remain NNW. //ATL Confidence...18Z Update... High on all elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 38 66 39 72 / 0 0 0 0 Atlanta 40 66 42 73 / 0 0 0 0 Blairsville 32 61 35 68 / 0 0 0 0 Cartersville 36 65 38 74 / 0 0 0 0 Columbus 44 71 44 77 / 0 0 0 0 Gainesville 37 65 40 70 / 0 0 0 0 Macon 39 69 41 75 / 0 0 0 0 Rome 37 65 38 74 / 0 0 0 0 Peachtree City 37 67 39 75 / 0 0 0 0 Vidalia 45 69 44 75 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES...None. SHORT TERM...SEC LONG TERM....Albright AVIATION...SEC
Hazardous weather outlook, Apr 5, 3:57 AM EDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 357 AM EDT Fri Apr 5 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 357 AM EDT Fri Apr 5 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Freezing temperatures are expected in Fannin, Union and Towns Counties through 9 AM this morning. Temperatures in the 30 to 36 degree range are expected north of Interstate 20 tonight, and this may result in areas of frost. Precautions should be taken to protect sensitive outdoor vegetation. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Temperatures in the 32 to 36 degree range may occur in far northern Georgia Saturday night and Sunday morning. Isolated thunderstorms may occur in north Georgia Monday, Tuesday or Wednesday. More widespread thunderstorm activity is possible Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:52 PM EDT | Freeze Warning | FFC | Fannin, Towns, Union | 18 hr |
Nearby
Frost Advisories in Georgia, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.